Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 4, NWS Memphis, TN

January 11, 2016Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas

NWS Memphis, TN issued this river flood advisory at Jan 11, 2016, 11:13 AM CST for Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 11:13 AM CST (17:13 UTC)
Expired
Jan 15, 2016, 2:10 PM CST
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, DeSoto County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Memphis (MEMT1).

Action stage
28 ft
Minor stage
34 ft
Moderate stage
40 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 10:05 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 11, 10:05 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 AM CST MON JAN 11 2016

.DISCUSSION...

SKIES ARE MOSTLY SUNNY ACROSS MUCH OF THE FORECAST AREA THIS
MORNING WITH TEMPERATURES RANGING FROM THE MID 20S TO LOWER 30S.
CLOUDS WILL INCREASE SOME DURING THE AFTERNOON AS THEY MOVE INTO
THE REGION FROM THE SOUTHWEST. WILL UPDATE FORECAST TO REMOVE SOME
MORNING WORDING WITH NO BIG CHANGES NEEDED.

ARS

&&

.PREV DISCUSSION... /ISSUED 526 AM CST MON JAN 11 2016/

DISCUSSION...

CURRENTLY...HIGH PRESSURE HAS SETTLED OVER THE REGION FOR THE
COLDEST MORNING OF THE WINTER SO FAR. CLEAR SKIES AND LIGHT WINDS
HAVE ALLOWED TEMPS TO DROP TO THE LOWER TEENS ALONG THE KY BORDER
WHERE THERE IS A LITTLE SNOW ON THE GROUND TO THE UPPER TEENS TO
AROUND 20 ELSEWHERE.

COOL NORTHWEST ALOFT FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE
WEEK. HIGH PRESSURE WILL MOVE TO THE GULF COAST TODAY AND
SOUTHWEST WINDS WILL DEVELOP. TEMPS WILL MODERATE THOUGH THE COLD
START WILL LIMIT THEIR POTENTIAL TO THE LOWER 40S AT MOST THIS
AFTERNOON. TEMPS WILL NOT FALL AS MUCH TONIGHT AS A REINFORCING COLD
FRONT APPROACHES AND WINDS STAY UP. THE FRONT WILL MOVE THROUGH
TUESDAY MORNING. TEMPS WILL WARM A FEW MORE DEGREES...LOWER 40S
NORTH TO UPPER 40S SOUTH...BEFORE THE COLDER AIR MOVES IN LATER
TUESDAY AND ESPECIALLY TUESDAY NIGHT. HIGH PRESSURE WILL BE
CENTERED OVER THE MIDSOUTH BY WEDNESDAY MORNING WITH LOWS IN THE
UPPER TEENS AND 20S. WEDNESDAY MAY BE SLIGHTLY WARMER THAN
PREVIOUSLY THOUGHT. THE HIGH PRESSURE SYSTEM WILL MOVE OFF TO THE
EAST MORE QUICKLY AND AS RESULT SOUTHERLY WINDS REDEVELOP AND PUSH
TEMPS BACK INTO THE 40S. THE WARMING TREND WILL CONTINUE INTO
THURSDAY WITH HIGHS CLIMBING INTO THE 50S AND ABOVE NORMAL.

A MID LEVEL TROF WILL SWING INTO THE REGION LATE IN THE WEEK WITH
SURFACE LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS AND
DEEPENING AS IT MOVES INTO MID MS VALLEY AND ON TO THE GREAT
LAKES THIS WEEKEND. THIS SYSTEM WILL BRING RAIN CHANCES TO THE
MIDSOUTH THURSDAY NIGHT INTO SATURDAY. MUCH COLDER AIR WILL FILTER
IN ON SUNDAY AS THE SYSTEM DEPARTS. THE ECMWF LOOKS ESPECIALLY
COLD INTO EARLY NEXT WEEK AS IT BRINGS A LARGE UPPER LOW INTO THE
GREAT LAKES BY SUNDAY. GFS KEEPS THAT UPPER LOW FURTHER NORTH.
RIGHT NOW HAVE GONE WITH A BLEND OF THE GFS/ECMWF.

SJM

&&

.AVIATION...

12Z TAFS

OCCASIONAL VFR CIGS THIS PERIOD. LIGHT WINDS EARLY...INCREASING TO
6-10KTS BY NOON WITH HIGHER GUSTS AT JBR.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 11, 4:15 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CST MON JAN 11 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
415 AM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGLake4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGDyer, Lake, Lauderdale4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGLauderdale, Tipton4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGTunica4 days
Jan 11, 11:13 AM CSTRiver Flood AdvisoryMEGCoahoma, Tunica4 days

Nearby

River Flood Advisories in Tennessee, 2016River Flood Advisories in Mississippi, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.